Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 83, NWS Topeka, KS

May 15, 2009Brown County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 15, 2009, 10:54 AM CDT for Brown County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2009, 10:54 AM CDT (15:54 UTC)
Expired
May 15, 2009, 11:42 AM CDT
In force
48 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

County Brown County, KS

The radar

The Topeka radar (KTWX), 113 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 11:21 AM CDTHAIL 0.753 N Robinson, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 7:42 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 3.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 151554
SVRTOP
KSC013-151700-
/O.NEW.KTOP.SV.W.0083.090515T1554Z-090515T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1054 AM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN NORTHEAST KANSAS...

* UNTIL NOON CDT

* AT 1052 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  NORTHWEST OF MORRILL...OR 12 MILES SOUTHWEST OF FALLS CITY...MOVING
  EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAIRVIEW...
  MORRILL...
  HAMLIN...
  RESERVE...
  POWHATTAN...
  HIAWATHA...
  IOWA SAC AND FOX RESERVATION...
  WILLIS...
  ROBINSON...
  EVEREST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...TORRENTIAL RAINFALL AND DAMAGING WINDS ARE LIKELY WITH 
THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3978 9532 3965 9541 3983 9579 4000 9578
      4000 9533
TIME...MOT...LOC 1554Z 288DEG 23KT 3996 9576

$$
3 follow-up statements
000 
WWUS53 KTOP 151627
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1127 AM CDT FRI MAY 15 2009

KSC013-151700-
/O.CON.KTOP.SV.W.0083.000000T0000Z-090515T1700Z/
BROWN-
1127 AM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
BROWN COUNTY...

AT 1126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF ROBINSON...OR 11 MILES EAST OF
HIAWATHA...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
FAIRVIEW...
HIAWATHA...
POWHATTAN...
RURAL AREAS OF BROWN COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

&&

LAT...LON 3978 9532 3965 9541 3983 9579 3986 9578
      4000 9534 3999 9533
TIME...MOT...LOC 1626Z 283DEG 33KT 3988 9534

$$
000 
WWUS53 KTOP 151638
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1138 AM CDT FRI MAY 15 2009

KSC013-151700-
/O.CON.KTOP.SV.W.0083.000000T0000Z-090515T1700Z/
BROWN-
1138 AM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHERN BROWN COUNTY...

AT 1137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 4 MILES NORTHEAST OF POWHATTAN...OR 4 MILES SOUTHWEST OF
HIAWATHA...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
HIAWATHA...WILLIS...ROBINSON AND EVEREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

&&

LAT...LON 3989 9533 3978 9533 3965 9541 3983 9579
TIME...MOT...LOC 1639Z 284DEG 25KT 3980 9557

$$
000 
WWUS53 KTOP 151642
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1142 AM CDT FRI MAY 15 2009

KSC013-151653-
/O.CAN.KTOP.SV.W.0083.000000T0000Z-090515T1700Z/
BROWN-
1142 AM CDT FRI MAY 15 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BROWN COUNTY HAS BEEN
CANCELLED...

AT 1143 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.

LAT...LON 3989 9533 3978 9533 3965 9541 3983 9579
TIME...MOT...LOC 1643Z 284DEG 25KT 3979 9553

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:43 AM CDT, 7 hours 11 minutes earlier.

Area forecast discussion, May 15, 3:43 AM CDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
343 AM CDT FRI MAY 15 2009

.DISCUSSION...

00Z UA ANALYSIS AT 850 MB SHOWED A MOISTURE AXIS FROM SOUTH CENTRAL
TEXAS INTO NORTHEAST KANSAS. 07Z SURFACE ANALYSIS HAD THE SURFACE
LOW OVER SOUTHEAST COLORADO WITH A WARM FRONT ACROSS SOUTHERN KANSAS
JUST NORTH OF HUTCHINSON TO FORT SCOTT LINE. ELEVATED THUNDERSTORMS
HAVE FIRED ACROSS NORTHEAST KANSAS NORTH OF INTERSTATE 70 ON THE
NOSE OF THE LOW LEVEL JET. SINCE 05Z THE LLJ HAS INCREASE FROM 30KTS
TO NEAR 50 KTS AT 07Z. ELEVATED STORMS WERE OCCURRING ACROSS NEHAMA
AND BROWN COUNTIES AT 08Z. LATEST RUC HAS A THETA-E MAXIMA FROM
850-700 MB ACROSS NORTHEAST AND EAST CENTRAL KANSAS. WATER VAPOR
LOOP AND PROFILER DATA SHOWS A SHORTWAVE PASSING THROUGH THE FOUR
CORNERS AREA THIS MORNING.

FOR TODAY THE WARM FRONT WILL CONTINUE TO MOVE NORTHWARD INTO
SOUTHEAST NEBRASKA AND NORTHWEST MISSOURI BY 18Z. EXPECTING EARLY
MORNING CONVECTION TO CONTINUE ACROSS THE NORTHERN COUNTIES ON THE
NOSE OF THE LOW LEVEL JET AND ISENTROPIC LIFT OVER THE WARM FRONT.
BY MID MORNING EXPECTING THE BULK OF THE THUNDERSTORMS TO BE
NORTHEAST OF THE CWA.

NEXT AS A UPPER TROUGH MOVES ACROSS THE NORTHERN PLAINS TODAY A COLD
FRONT WILL APPROACH THE CWA FROM THE NORTHWEST. MLCAPES INCREASE
THIS AFTERNOON TO AROUND 2000-2500 J/KG WITH 30 TO 40 KTS OF 0-6KM
SHEAR. LAPSE RATES STEEPEN THIS AFTERNOON AND FORECAST SOUNDINGS
SUGGEST LOW LEVEL CIN WILL GO AWAY IN THE 19Z-21Z TIME FRAME. CLOUDS
AND RAIN THIS MORNING MAY AFFECT THE AMOUNT OF INSTABILITY AND THERE
MAY ALSO BE SOME OUTFLOW BOUNDARIES IN PLACE FROM THE MORNING
CONVECTION. LOOKS LIKE MAINLY A HAIL THREAT THIS AFTERNOON...HOWEVER
LOW LEVEL HELICITY MAY BE ENHANCED NEAR THE FRONTAL BOUNDARY OR NEAR
OUTFLOW BOUNDARIES SO COULD NOT RULE OUT A ISOLATED TORNADO.

BY 00Z SAT THE FRONT IS FORECAST TO EXTEND FROM NORTHWEST MISSOURI
TO NEAR TOPEKA SOUTHWEST TO COUNCIL GROVE AND WICHITA. CONTINUED
WITH THE HIGHEST POPS ACROSS EAST CENTRAL KANSAS THIS EVENING. WITH
THE THETA-E AXIS IN PLACE ACROSS EASTERN KANSAS TODAY AND INTO THIS
EVENING POTENTIAL FOR SOME LOCALLY HEAVY RAINFALL WILL EXIST. STORMS
WILL BE PROGRESSIVE AND THE FRONT SHOULD BE OUT OF THE FORECAST AREA
BY MID EVENING...SO NOT PLANNING ANY FLOOD WATCHES CURRENTLY.

BEHIND THE FRONT COOLER AND DRIER AIR WILL MOVE INTO THE CWA
OVERNIGHT TONIGHT. LOWS TONIGHT WILL DROP DOWN INTO THE 40S AND 50S.
ON SATURDAY BROAD AREA OF HIGH PRESSURE BUILDS INTO CENTRAL AND
EASTERN KANSAS IN THE WAKE OF THE UPPER TROUGH. HIGHS SATURDAY WILL
BE IN THE 60S.

DRY NORTHWEST FLOW THEN OCCURS INTO MONDAY. THE SURFACE HIGH MOVES
OFF BY SUNDAY EVENING WITH SOUTH WINDS AND INCREASING HEIGHTS HIGHS
WILL WARM INTO MID AND UPPER 70S FOR MONDAY.

NO CHANGES TO THE REST OF THE FORECAST.

53

&&

.AVIATION...

CONFIDENCE IN TS IS INCREASING WITH CURRENT RADAR TRENDS. DO NOT
THINK PRECIP WILL BE CONTINUOUS...SO HAVE INCLUDED A TEMPO FOR
SCATTERED TO NUMEROUS TS MOVING ACROSS NORTHEAST KS. AM NOT AS
CONFIDENT IN THE IFR CIGS THE MOS GUIDANCE IS INDICATING. THINK
MODELS ARE DOING THIS WITH STRONG LOW LEVEL MOISTURE ADVECTION. IFR
CIGS ARE STILL PRETTY FAR SOUTH INTO NORTHWEST OK. WITH THE BOUNDARY
LAYER REMAINING WELL MIXED...THINK CIGS WILL REMAIN ABOVE 1 KFT.
STILL THINK THERE WILL BE A BREAK IN TS BEFORE THE FRONT MOVES
THROUGH DURING THE AFTERNOON.

WOLTERS

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, May 15, 5:06 AM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
506 AM CDT FRI MAY 15 2009

KSZ008>012-020>024-026-034>040-054>056-058-059-161100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
506 AM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE
ENTIRE OUTLOOK AREA TODAY AND THEN MAINLY ACROSS NORTHEAST AND
EAST CENTRAL KANSAS THIS EVENING. LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES ARE ALL POSSIBLE.

LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE THIS AFTERNOON AND TONIGHT
ACROSS NORTHEAST AND EAST CENTRAL KANSAS. THIS COULD LEAD TO SOME
LOCALIZED FLOODING OF LOW LYING AREAS AS WELL AS CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTH CENTRAL AND
NORTHEAST KANSAS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, May 15, 8:56 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
856 AM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     HAIL             E HANOVER               39.90N 96.87W
05/15/2009  M1.00 INCH       WASHINGTON         KS   TRAINED SPOTTER

&&

JL
Local storm report, May 15, 9:31 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
931 AM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HAIL             2 NE MARYSVILLE         39.86N 96.62W
05/15/2009  M1.00 INCH       MARSHALL           KS   PUBLIC

&&

JL
Special weather statement, May 15, 9:53 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
953 AM CDT FRI MAY 15 2009

KSZ010-011-151530-
MARSHALL-NEMAHA-
953 AM CDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR NEMAHA AND MARSHALL COUNTIES...

THROUGH 1030 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 40
MPH ACROSS PORTIONS OF NORTHWEST NEMAHA AND NORTHEAST MARSHALL
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS
STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL. SOME LOCATIONS THAT
COULD BE AFFECTED INCLUDE SUMMERFIELD.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Local storm report, May 15, 10:12 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1012 AM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FLOOD            10 SW SUMMERFIELD       39.88N 96.48W
05/15/2009                   MARSHALL           KS   EMERGENCY MNGR

            INTERSECTION OF 21ST ROAD AND CHEROKEE CLOSED DUE TO
            EXCESSIVE RAINFALL

&&

JL
Local storm report, May 15, 10:50 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1050 AM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     HAIL             1 WSW SABETHA           39.90N 95.81W
05/15/2009  E0.75 INCH       NEMAHA             KS   TRAINED SPOTTER

&&

EKL
Local storm report, May 15, 10:52 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1052 AM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HAIL             HANOVER                 39.89N 96.88W
05/15/2009  M0.88 INCH       WASHINGTON         KS   PUBLIC

&&

JL

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 6:57 AM CDTSevere Thunderstorm WarningTOPCloud, Republic, Washington48 min
May 15, 7:24 AM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie30 min
May 15, 7:44 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha33 min
May 15, 7:58 AM CDTSevere Thunderstorm WarningTOPWashington24 min
May 15, 8:37 AM CDTSevere Thunderstorm WarningTOPWashington23 min
May 15, 8:53 AM CDTSevere Thunderstorm WarningTOPMarshall, Washington22 min
May 15, 9:22 AM CDTSevere Thunderstorm WarningTOPMarshall23 min
May 15, 9:55 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha35 min
May 15, 10:16 AM CDTAreal Flood AdvisoryTOPMarshall, Nemaha59 min
May 15, 10:16 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha59 min
May 15, 10:42 AM CDTFlash Flood WarningTOPNemaha4 hr
May 15, 10:45 AM CDTSevere Thunderstorm WarningTOPNemaha30 min
May 15, 11:10 AM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha51 min
May 15, 11:18 AM CDTFlash Flood WarningTOPBrown4 hr
May 15, 12:08 PM CDTAreal Flood AdvisoryTOPJackson112 min
May 15, 1:09 PM CDTAreal Flood AdvisoryTOPJackson, Jefferson111 min
May 15, 2:10 PM CDTFlash Flood WarningTOPJefferson4 hr
May 15, 2:19 PM CDTRiver Flood WarningTOPNemaha12 hr
May 15, 2:27 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee48 min
May 15, 3:12 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Shawnee48 min
May 15, 3:19 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Shawnee41 min
May 15, 3:35 PM CDTSevere Thunderstorm WarningTOPDickinson, Morris40 min
May 15, 3:38 PM CDTSevere Thunderstorm WarningTOPJackson, Shawnee37 min
May 15, 3:43 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Shawnee, Wabaunsee32 min
May 15, 3:47 PM CDTFlash Flood WarningTOPDouglas, Jefferson, Shawnee4 hr
May 15, 3:50 PM CDTSevere Thunderstorm WarningTOPGeary, Riley, Wabaunsee10 min
May 15, 3:59 PM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie, Shawnee, Wabaunsee31 min
May 15, 4:00 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Osage, Shawnee45 min
May 15, 4:11 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Shawnee, Wabaunsee49 min
May 15, 4:18 PM CDTSevere Thunderstorm WarningTOPFranklin, Osage42 min
May 15, 4:26 PM CDTSevere Thunderstorm WarningTOPMorris49 min
May 15, 4:54 PM CDTFlash Flood WarningTOPShawnee112 min
May 15, 4:58 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin34 min
May 15, 5:04 PM CDTSevere Thunderstorm WarningTOPLyon, Wabaunsee26 min
May 15, 5:30 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Osage30 min
May 15, 5:44 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage31 min
May 15, 5:47 PM CDTFlash Flood WarningTOPCoffey, Douglas, Franklin, Lyon, Osage, Wabaunsee4 hr
May 15, 5:59 PM CDTSevere Thunderstorm WarningTOPOsage16 min
May 15, 6:11 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Douglas, Franklin, Osage49 min
May 15, 6:31 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey37 min
May 15, 6:41 PM CDTFlash Flood WarningTOPAnderson, Coffey, Franklin4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.